Alert archive / Texas / Flash Flood Warnings in 2003
Flash Flood Warning 19, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jun 17, 2003, 2:40 AM CDT for Rusk County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2003, 2:40 AM CDT (07:40 UTC)
- Expired
- Jun 17, 2003, 6:45 AM CDT
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Rusk County, TX
The radar
The Shreveport radar (KSHV), 92 km from the middle of the area, began a volume at 07:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 7.7 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 130 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 981 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSHV 170746
FFWSHV
TXC401-171145-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
240 AM CDT TUE JUN 17 2003
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
RUSK COUNTY IN NORTHEAST TEXAS
* UNTIL 645 AM CDT
* AT 240 AM CDT...THE SHREVEPORT WEATHER SERVICE DOPPLER RADAR
INDICATED VERY HEAVY RAIN FROM TATUM TO HENDERSON TO REKLAW.
LITTLE MOVEMENT WAS INDICATED. RADAR INDICATES THAT FROM ONE
TO TWO INCHES OF RAIN HAS FALLEN IN THE HENDERSON AREA DURING
THE PAST HOUR AND ANOTHER TWO TO THREE INCHES IS POSSIBLE DURING
THE NEXT HOUR...THIS WILL CAUSE FLASH FLOODING. MOTORISTS
SHOULD USE CAUTION WHILE TRAVELING THIS MORNING...AND AVOID ANY
HIGHWAYS OR SECONDARY ROADWAYS THAT ARE COVERED IN STANDING
WATER.
THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND
STREAMS...URBAN HIGHWAYS AND UNDERPASSES...ALONG WITH COUNTRY
ROADS...AND LOW FARMLAND.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD
WARNING FOR...
RUSK COUNTY IN NORTHEAST TEXAS
UNTIL 645 AM CDT.
LAT...LON 3187 9497 3236 9496 3234 9450 3220 9459
3198 9461 3197 9451 3188 9448
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 2:15 AM CDT, 25 minutes earlier.
Area forecast discussion, Jun 17, 2:15 AM CDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 215 AM CDT TUE JUN 17 2003 A WET WEATHER PATTERN WILL CONTINUE ACROSS THE AREA THROUGH MUCH OF THE WEEK...AS THE MODELS HOLD AN UPPER LEVEL LOW OVER EAST TEXAS THROUGH TOMORROW...THEN SLOWLY DRAGGING THE TROUGH AXIS EASTWARD BY FRIDAY. MOISTURE ACROSS THE AREA WILL REMAIN IN ABUNDANCE THROUGHOUT THE WEEK...ALTHOUGH SOME MID TO UPPER LEVEL DRY AIR WILL TRY TO WORK BACK IN ON THURSDAY. LOCALIZED FLOODING WILL BE THE PRIMARY HAZARD TODAY...DUE TO HEAVY RAIN WITH SLOW MOVING THUNDERSTORMS. SEVERE WEATHER SHOULD REMAIN AT A MINIMUM...WITH DAMAGING WINDS BEING THE MAIN THREAT. FOR TEMPS WILL STAY CLOSE GUIDANCE...AS COOLER THAN NORMAL MAXES CONTINUE DUE TO CLOUD COVER. PRELIMS... SHV 84/70/84/70 6555 MLU 86/73/86/72 6555 TXK 82/69/82/69 6555 TYR 81/69/82/69 6555 LFK 86/70/86/70 6555 ELEVEN .SHV...NONE.
Hazardous weather outlook, Jun 16, 12:00 PM CDT, 14 hours 40 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-171100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT MON JUN 16 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A CUT OFF UPPER LEVEL LOW PRESSURE AREA HAS SETTLED IN OVER NORTHEAST TEXAS...AND IS EXPECTED TO REMAIN IN THIS SAME AREA OVER THE NEXT COUPLE OF DAYS. A STATIONARY FRONTAL BOUNDARY ALSO REMAINS IN PLACE FROM SOUTH CENTRAL ARKANSAS...INTO NORTHWEST LOUISIANA AND NORTHEAST TEXAS. WITH ABUNDANT MOISTURE IN PLACE...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP...ESPECIALLY ACROSS EAST TEXAS AND INTO SOUTHWEST ARKANSAS...ALONG AND JUST AHEAD OF THE UPPER LOW AND FRONTAL BOUNDARY. STORMS ARE EXPECTED TO BE SLOW MOVING...ALLOWING HEAVY RAIN FALLING OVER THE SAME AREAS... LEADING TO LOCALIZED FLOODING. AFTERNOON HEATING WILL HELP DESTABILIZE THE ATMOSPHERE...WHICH MAY ALLOW THUNDERSTORMS THIS AFTERNOON AND EVENING TO BRIEFLY BECOME SEVERE...WITH DAMAGING WIND GUSTS THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT MAINLY EAST TEXAS...NORTHCENTRAL LOUISIANA...AND SOUTHWEST ARKANSAS THROUGH AT LEAST MIDWEEK...AS THE UPPER LEVEL LOW AND ASSOCIATED STATIONARY FRONTAL BOUNDARY REMAIN IN PLACE OVER THE AREA. THUS...LOCALIZED FLOODING WILL BE THE PRIMARY THREAT AS THE GROUND OVER MUCH OVER THE REGION IS NEAR SATURATION. .SPOTTER CALL TO ACTION STATEMENT... DUE TO THE ISOLATED AND BRIEF NATURE OF ANY SEVERE WEATHER... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...SHOULD NOT BE NEEDED THIS AFTERNOON AND TONIGHT. 20
In the hours before
Local storm report, Jun 16, 10:25 PM CDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
1025 PM CDT MON JUN 16 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0930 PM TEXARKANA TX FLASH FLOODS
06/16/03 BOWIE HIGH WATER COVERING
NUMEROUS ROADS. REPORTED BY
LAW ENFORCEMENT.The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 8:40 PM CDT | Flash Flood Warning | SHV | Bowie | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.